| Model Number |
PO777R |
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
Event or Problem Description
It was reported that there was an issue with po777r - jaw ins.Tenaculum forceps d:5/310mm.According to the complaint description, the 5mm laparoscopic tenaculum broke in the patient while holding the uterus.It did not shear off completely, this only happened when it was touched after removal.The work had to be interrupted and the trocar was removed to allow the instrument to come out.It was bent/sheared to almost 90 degrees.The outer plastic sheath, the inner metal sheath and the insert all broke off.This malfunction prolonged the surgery significant.Additional information was not available.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00267 ((b)(4) - po959r).
Additional Manufacturer Narrative
Investigation results: visual investigation: the shaft is fractured near the distal end.Vigilance investigator carried out the pictorial documentation visually and microscopically.The analysis of the fracture pattern illustrated a forced fracture due to overload, probably due to torsion and/or leverage during handling.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
Event or Problem Description
An additional medical intervention was necessary.This event prolonged the surgery for 10-15 minutes.The adverse event is filed under aag reference xc (b)(4); (b)(4).Involved components: pm973r - insulated outer tube 5/5mm 310mm - lot unknown.Po959r - monopolar handle with ratchet - lot unknown.